MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-409
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/29/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "mechanical failure of right total knee arthroplasty".
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "mechanical failure of right total knee arthroplasty".It was reported through the communication of an attorney that allegedly the patient was revised due to "mechanical failure of right total knee arthroplasty".As per medical review, "under a diagnosis of instability, right knee revision surgery was undertaken on (b)(6) 2013.The instability was confirmed and a bearing exchange from 9-mm cr to 13-mm cs performed while retaining all other devices because well fixed and positioned.".
 
Additional Manufacturer Narrative
An event regarding revision involving a triathlon insert was reported.The event was confirmed by medical review.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Clinician review: the available medical records were provided to the consulting clinician for a review which noted," an adverse mix of patient-related factors including a fall causing a quadriceps tendon rupture with likely additional ligament strain to the knee with furthermore a relevant degree of patient obesity increasing the baseline load condition on the knee plus procedure-related factors of natural increase in soft tissue laxity of the knee during the required surgical exposure for quadriceps tendon repair have in concert increased the degree of laxity in the beyond the point where a 9-mm bearing could still provide stability and thus required a revision procedure with bearing exchange for a thicker and more constrained bearing.Does the review identify any procedural related factors that contributed to the event? - a natural increase in soft tissue laxity of the knee during required surgical exposure for quadriceps tendon repair does the review identify any patient related factors that contributed to the event? a traumatic fall of the patient causing additional ligament injury beyond the present quadriceps tendon tear - obesity of the patient with a bmi of 35 as secondary factor does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's right knee was revised due to mechanical failure.The available medical records were provided to the consulting clinician for a review which noted that an adverse mix of patient-related factors including a fall causing a quadriceps tendon rupture with likely additional ligament strain to the knee with furthermore a relevant degree of patient obesity increasing the baseline load condition on the knee plus procedure-related factors of natural increase in soft tissue laxity of the knee during the required surgical exposure for quadriceps tendon repair have in concert increased the degree of laxity in the beyond the point where a 9-mm bearing could still provide stability and thus required a revision procedure with bearing exchange for a thicker and more constrained bearing.The exact cause of the event could not be determined because insufficient information was available with stryker.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8717114
Report Number0002249697-2019-02318
Device Sequence Number13975996
Product Code MBH
UDI-Device Identifier07613327050479
UDI-Public07613327050479
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Model Number5530-G-409
Device Catalogue Number5530-G-409
Device Lot NumberMHN7AT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR